Arkansas, 2015

Flash Flood and Hail in Arkansas, May 9, 2015

May 9, 2015 · NWS SHV · 6 events in 5 counties and zones

Scattered to numerous showers and thunderstorms developed during the mid afternoon through the early evening hours across Southeast Oklahoma, Southwest Arkansas, and Northeast Texas on May 9th, from the remnants of a thunderstorm complex that moved east across North Texas. Strong instability from a very warm and moist air mass resulted in scattered severe thunderstorms, with reports of flash…

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
6

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SHV wrote it up.

Scattered to numerous showers and thunderstorms developed during the mid afternoon through the early evening hours across Southeast Oklahoma, Southwest Arkansas, and Northeast Texas on May 9th, from the remnants of a thunderstorm complex that moved east across North Texas. Strong instability from a very warm and moist air mass resulted in scattered severe thunderstorms, with reports of flash flooding, wind damage, and hail.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at May 9, 12:52 PM CST, 1 hour 23 minutes earlier.

Area forecast discussion, May 9, 12:52 PM CST, 1 hour 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
152 PM CDT SAT MAY 9 2015

.AVIATION...
FOR THE 24 HOUR TAF PERIOD ENDING 10/18Z...TSTMS AND CIGS WILL
CONTINUE TO BE THE MAIN CONCERNS. FOR THIS AFTERNOON INTO THIS
EVENING...SCATTERED SHOWERS AND TSTMS WILL BE MOVING NORTHEAST
ACROSS THE REGION...MORE NUMEROUS ACROSS SOUTHEAST OK...SOUTHWEST
AR...AND ADJACENT NORTHEAST TX. EXPECT VSBY AND CIG REDUCTIONS
VCNTY OF THE CONVECTION AS WELL AS MODERATE TO SEVERE TURBULENCE
AND SFC WIND GUST UP TO 40 KTS. WIDESPREAD MVFR CIGS WILL RETURN
AFTER MIDNIGHT AND PREVAIL THROUGH MUCH OF SUNDAY MORNING.
ALSO...ADDITIONAL SHWRS AND TSTMS WILL SPREAD INTO THE AREA FROM
THE WEST...BRINGING PERIODS OF IFR BETWEEN 06Z AND 14Z. VFR
EXPECTED TO RETURN MOST AREAS BY 18Z SUNDAY...BUT SCATTERED
CONVECTION WILL CONTINUE. /14/

&&

.PREV DISCUSSION... /ISSUED 1122 AM CDT SAT MAY 9 2015/

DISCUSSION...
MADE SLIGHT ADJUSTMENTS TO POPS TO INCLUDE SLIGHT CHANCE OF TSTMS
TONIGHT FOR NORTHCENTRAL LA...AS FELT ATMOSPHERE TOO UNSTABLE TO
HAVE NO CHANCE. ALSO ADDED SVR WITH DAMAGING WIND MENTION FOR
MAINLY ALONG AND NORTH OF I-30 THIS AFTN AND EVE AS MCS WITH
BOWING STRUCTURE JUST NORTH OF DALLAS METROPLEX MAY PICK UP STEAM
WITH AFTN HEATING. DAYTIME HEATING ALSO INCREASING CONVECTION ATTM
OVER PORTIONS OF NE TX...NORTH OF I-20. HEAVY RAIN WILL REMAIN THE
PRIMARY THREAT TODAY HOWEVER...WITH VERY EFFICIENT RAINFALL RATES
FROM CONVECTION WITH THIS AIRMASS./VII/.

PREV DISCUSSION... /ISSUED 506 AM CDT SAT MAY 9 2015/

DISCUSSION...
ANOTHER NIGHT...ANOTHER MCS NORTH OF I-20. RAINFALL AMOUNTS OVER
THREE INCHES AND FLASH FLOODING HAVE ALREADY OCCURRED OVER
MCCURTAIN COUNTY AND ADJACENT LOCATIONS IN NE TX/SW AR. CONVECTION
IS ALREADY REDEVELOPING BACK TO THE WEST OVER TX. SHORTWAVES
EJECTING NEWD AHEAD OF THE FOUR CORNERS UPPER TROUGH SHOULD LEAD
TO MORE TSTMS BY THE AFTERNOON AND INTO THE EVENING. CONVECTION
WILL CONTINUE TO BE EFFICIENT RAIN PRODUCERS. ONE TO TWO INCHES OF
RAIN COULD OCCUR TODAY...WHILE TWO TO FOUR INCHES WILL BE POSSIBLE
THROUGH MONDAY MORNING. LOCALLY HIGHER AMOUNTS COULD OCCUR WITH
ANY SLOW STORM MOVEMENTS/TRAINING. I WOULD NOT BE SURPRISED TO
SEE A FEW STORM TOTAL AMOUNTS THROUGH MONDAY MORNING IN EXCESS OF
SIX INCHES NORTH OF I-30. GIVEN THE COMBINED THREAT FOR MORE HEAVY
RAIN IN ADDITION TO WHAT HAS OCCURRED TONIGHT...HAVE POSTED A
FLASH FLOOD WATCH THROUGH MONDAY MORNING NORTH OF A LINE FROM RED
RIVER COUNTY TX EASTWARD TO COLUMBIA COUNTY AR. THIS WATCH MAY
NEED TO BE EXPANDED SOUTH AND EAST AND/OR EXTENDED TEMPORALLY BY
LATER SHIFTS DEPENDING ON HOW THE EVENT EVOLVES AND THE CONTINUED
THREAT FOR RAIN THROUGH THE EXTENDED PERIODS.

IF A COMPLEX OF STRONG STORMS CAN DEVELOP DURING PEAK AFTERNOON
HEATING OVER THE NWRN HALF OF THE AREA TODAY...A SEVERE WEATHER
THREAT WILL BE IN PLAY MAINLY WITH DAMAGING WINDS AND LARGE HAIL
THE PRIMARY THREAT. LARGE SCALE ASCENT WILL INCREASE SUNDAY AS THE
UPPER TROUGH MOVES INTO THE PLAINS AND A COLD FRONT DIVES TOWARD
THE AREA. INSTABILITY AND DEEP LAYER SHEAR SHOULD ONCE AGAIN
SUPPORT SEVERE WEATHER. FORECASTS SOUNDINGS SUGGEST DIRECTIONAL
SHEAR ABOVE 850 MB WILL BE LARGELY UNIDIRECTIONAL SUNDAY WHICH
WOULD PROMOTE A LINEAR COMPLEX DEVELOPING WEST OF THE AREA DURING
THE DAY AND THEN MOVING ACROSS THE ARKLATEX LATE SUNDAY
AFTERNOON...THROUGH MONDAY MORNING. WINDS BELOW 850 MB SHOW MORE
VEERING WITH HEIGHT SO A TORNADO THREAT WILL BE POSSIBLE IF ANY
SUPERCELLS DEVELOP AHEAD OF OR WITHIN THE LINE.

THE THREAT FOR SEVERE WEATHER SHOULD DIMINISH SLIGHTLY...BUT NOT
DISAPPEAR...ON MONDAY AS THE UPPER TROUGH MOVES INTO THE UPPER
MIDWEST. THE COLD FRONT WILL LIKELY BECOME STATIONARY SOUTH OF THE
I-20 CORRIDOR BY TUESDAY. A SERIES OF SHORTWAVE TROUGHS WILL
PROVIDE ASCENT ALONG THE STALLED FRONT THAT SHOULD RESULT IN
CONTINUED CHANCES FOR SHWRS/TSTMS FOR MUCH OF NEXT WEEK. POPS WILL
BE HIGHEST ACROSS THE SRN HALF OF THE CWA. A SFC LOW MAY DEVELOP
OVER THE SRN HIGH PLAINS BY WEDNESDAY AS ANOTHER UPPER TROUGH
MOVES INTO ERN CO. THE STALLED FRONT IS EXPECTED TO THEN LIFT NEWD
AS A WARM FRONT SHIFTING THE BEST RAIN CHANCES W OF A LINE FROM
KDEQ TO TOLEDO BEND LATE NEXT WEEK. /09/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  71  85  70  81 /  40  60  70  60
MLU  69  86  69  84 /  20  20  20  60
DEQ  69  79  64  80 /  60  80  80  40
TXK  69  82  68  81 /  40  70  80  50
ELD  69  83  69  81 /  40  50  60  60
TYR  71  83  68  80 /  40  70  80  60
GGG  72  84  69  81 /  40  70  80  60
LFK  74  86  71  83 /  20  30  60  60

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR ARZ050-051-059>061-
     070>072.

LA...NONE.
OK...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR OKZ077.

TX...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR TXZ096-097.

&&
Hazardous weather outlook, May 9, 11:05 AM CST, 3 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1205 PM CDT SAT MAY 9 2015

ARZ073-LAZ001>004-010-TXZ108>112-124>126-136>138-149>153-165>167-
101715-
UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-DE SOTO-FRANKLIN-TITUS-CAMP-
MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-
PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-SABINE-
1205 PM CDT SAT MAY 9 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SCATTERED THUNDERSTORMS WILL BE POSSIBLE THROUGHOUT THE AFTERNOON. IN
ADDITION...ANOTHER COMPLEX OF THUNDERSTORMS MAY AFFECT THE AREA
TONIGHT. STRONG GUSTY WINDS AND LOCALLY HEAVY RAINFALL MAY OCCUR
IN THE STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

SEVERE THUNDERSTORMS WILL BE POSSIBLE SUNDAY AFTERNOON INTO MONDAY
AS A COLD FRONT APPROACHES AND MOVES ACROSS THE AREA. A COMPLEX OF
THUNDERSTORMS SHOULD DEVELOP ACROSS SOUTHERN OKLAHOMA AND TEXAS
DURING THE DAY SUNDAY BEFORE MOVING INTO THE ARKLATEX LATE SUNDAY
AFTERNOON AND INTO EARLY MONDAY MORNING. SCATTERED THUNDERSTORMS
MAY ALSO DEVELOP AHEAD OF THIS COMPLEX DURING THE DAY SUNDAY.
DAMAGING WINDS...LARGE HAIL...AND ISOLATED TORNADOES WILL BE
POSSIBLE ON SUNDAY. HEAVY RAINFALL OF TWO TO FOUR INCHES POSSIBLE
THROUGH MONDAY.

THE COLD FRONT WILL STALL SOUTH OF INTERSTATE 20 BY TUESDAY BEFORE
LIFTING BACK NORTHWARD AS A WARM FRONT BY THURSDAY. THUNDERSTORMS
WILL REMAIN POSSIBLE THROUGH MUCH OF NEXT WEEK AS A SERIES OF
SHORTWAVE TROUGHS MOVE ACROSS THE AREA AND INTERACT WITH THE
FRONT. THE CONTINUED RAIN CHANCES WILL POSE A THREAT FOR MORE
FLASH FLOODING AND FLOODING OF RIVER AND LAKES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION REMAINS A POSSIBILITY FOR LATER THIS AFTERNOON
THROUGH TONIGHT.

ARZ050-051-059>061-070>072-OKZ077-TXZ096-097-101715-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-MCCURTAIN-RED RIVER-BOWIE-
1205 PM CDT SAT MAY 9 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
ARKANSAS...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

...A FLASH FLOOD WATCH IS IN EFFECT THROUGH MONDAY MORNING FOR
SOUTHEAST OKLAHOMA AND PORTIONS OF NORTHEAST TEXAS AND SOUTHERN
ARKANSAS ALONG AND NORTH OF THE HIGHWAY 82 CORRIDOR...

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE
THROUGHOUT THIS AFTERNOON AND TONIGHT. A FEW THUNDERSTORMS COULD
BE SEVERE...WITH DAMAGING WINDS BEING THE PRIMARY SEVERE WEATHER THREAT.
MULTIPLE ROUNDS OF VERY HEAVY RAINFALL COULD LEAD TO FLASH
FLOODING...ESPECIALLY WHERE FLOODING HAS ALREADY RECENTLY
OCCURRED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

SEVERE THUNDERSTORMS WILL BE POSSIBLE SUNDAY AFTERNOON INTO EARLY MONDAY
AS A COLD FRONT APPROACHES AND MOVES ACROSS THE AREA. A COMPLEX OF
THUNDERSTORMS SHOULD DEVELOP ACROSS SOUTHERN OKLAHOMA AND TEXAS
DURING THE DAY SUNDAY BEFORE MOVING INTO THE ARKLATEX LATE SUNDAY
AFTERNOON AND INTO EARLY MONDAY MORNING. SCATTERED THUNDERSTORMS
MAY ALSO DEVELOP AHEAD OF THIS COMPLEX DURING THE DAY SUNDAY.
DAMAGING WINDS...LARGE HAIL...AND ISOLATED TORNADOES WILL BE
POSSIBLE ON SUNDAY. HEAVY RAINFALL MAY LEAD TO FLASH FLOODING AS
RAINFALL AMOUNTS THROUGH MONDAY MORNING COULD EXCEED FOUR INCHES
AT SOME LOCATIONS.

THE COLD FRONT WILL STALL SOUTH OF INTERSTATE 20 BY TUESDAY BEFORE
LIFTING BACK NORTHWARD AS A WARM FRONT BY THURSDAY. THUNDERSTORMS
WILL REMAIN POSSIBLE THROUGH MUCH OF NEXT WEEK AS A SERIES OF
SHORTWAVE TROUGHS MOVE ACROSS THE AREA AND INTERACT WITH THE
FRONT. THE CONTINUED RAIN CHANCES WILL POSE A THREAT FOR MORE
FLASH FLOODING AND FLOODING OF RIVER AND LAKES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON OR TONIGHT.

LAZ005-006-011>014-017>022-101715-
LINCOLN-UNION-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-
1205 PM CDT SAT MAY 9 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
LOUISIANA AND NORTHWEST LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THROUGHOUT
THIS AFTERNOON AND TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

SEVERE THUNDERSTORMS WILL BE POSSIBLE SUNDAY EVENING...THROUGH MONDAY
AS A COLD FRONT APPROACHES AND MOVES ACROSS THE AREA. A COMPLEX OF
THUNDERSTORMS SHOULD DEVELOP ACROSS SOUTHERN OKLAHOMA AND TEXAS
DURING THE DAY SUNDAY BEFORE MOVING INTO THE ARKLATEX LATE SUNDAY
AFTERNOON AND INTO EARLY MONDAY MORNING. DAMAGING WINDS...LARGE
HAIL...AND ISOLATED TORNADOES WILL BE POSSIBLE ON SUNDAY. A THREAT
FOR DAMAGING WINDS WILL LIKELY CONTINUE AS STORMS REDEVELOP MONDAY
AFTERNOON. ONE TO THREE INCHES OF RAIN IS POSSIBLE THROUGH MONDAY
AFTERNOON ACROSS THE AREA.

THE COLD FRONT WILL STALL SOUTH OF INTERSTATE 20 BY TUESDAY BEFORE
LIFTING BACK NORTHWARD AS A WARM FRONT BY THURSDAY. THUNDERSTORMS
WILL REMAIN POSSIBLE THROUGH MUCH OF NEXT WEEK AS A SERIES OF
SHORTWAVE TROUGHS MOVE ACROSS THE AREA AND INTERACT WITH THE
FRONT. THE CONTINUED RAIN CHANCES WILL POSE A THREAT FOR MORE
FLASH FLOODING AND FLOODING OF RIVER AND LAKES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME FOR THIS
AFTERNOON OR TONIGHT.

VII

In the hours before

Special weather statement, May 9, 12:25 PM CST, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
125 PM CDT SAT MAY 9 2015

OKZ077-TXZ096-091915-
MCCURTAIN OK-RED RIVER TX-
125 PM CDT SAT MAY 9 2015

...SIGNIFICANT WEATHER ADVISORY FOR MCCURTAIN AND NORTHERN RED RIVER
COUNTIES UNTIL 215 PM CDT...

AT 124 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR SANFORD TO NEAR
MULLINVILLE...AND MOVING NORTHWEST AT 915 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
IDABEL...BROKEN BOW...MANCHESTER...WRIGHT CITY...VALLIANT...
MILLERTON...HAWORTH...GARVIN...KIOMATIA...RUFE...NEGLEY...OAK HILL...
HOLLY CREEK...GOLDEN...BETHEL...PICKENS...SHERWOOD...BRYARLY...
PLUNKETVILLE AND HOCHATOWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3449 9446 3369 9467 3369 9472 3370 9474
      3366 9475 3374 9527 3396 9520 3395 9519
      3394 9516 3416 9516 3425 9513 3425 9505
      3451 9505
TIME...MOT...LOC 1824Z 139DEG 794KT 3821 9930 3766 9949
Special weather statement, May 9, 12:37 PM CST, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
137 PM CDT SAT MAY 9 2015

OKZ077-TXZ096-091915-
MCCURTAIN OK-RED RIVER TX-
137 PM CDT SAT MAY 9 2015

...SIGNIFICANT WEATHER ADVISORY FOR MCCURTAIN AND NORTHERN RED RIVER
COUNTIES UNTIL 215 PM CDT...

AT 124 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR SANFORD TO NEAR
MULLINVILLE...AND MOVING EAST AT 35 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
IDABEL...BROKEN BOW...MANCHESTER...WRIGHT CITY...VALLIANT...
MILLERTON...HAWORTH...GARVIN...KIOMATIA...RUFE...NEGLEY...OAK HILL...
HOLLY CREEK...GOLDEN...BETHEL...PICKENS...SHERWOOD...BRYARLY...
PLUNKETVILLE AND HOCHATOWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3449 9446 3369 9467 3369 9472 3370 9474
      3366 9475 3374 9527 3396 9520 3395 9519
      3394 9516 3416 9516 3425 9513 3425 9505
      3451 9505
TIME...MOT...LOC 1824Z 139DEG 794KT 3821 9930 3766 9949

The radar

The Western Arkansas radar (KSRX), 136 km away, was scanning. The volume nearest the first event began at 20:15 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind, 2 hail, 1 flash flood, 1 funnel cloud. Local standard time, as filed.

Flash Flood, Sevier

When
May 9, 2:15 PM CST to 5:15 PM CST
Where
Sevier County, 1.86 mi ENE of De Queen/Sevier Co A to 1.65 mi S of Avon
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
34.064, -94.372

Several reports of street flooding due to heavy rainfall across the city of De Queen.

Thunderstorm Wind, Howard

When
May 9, 3:00 PM CST
Where
Howard County, 1.85 mi ESE of Temperanceville
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
33.960, -93.850

Power lines down on Mount Pleasant Drive.

Funnel Cloud, Little River

When
May 9, 6:20 PM CST
Where
Little River County, 0.58 mi E of Ogden
Reported by
Storm Chaser
Coordinates
33.580, -94.040

Funnel cloud near the intersection of Highway 59 and Highway 380.

Thunderstorm Wind, Hempstead

When
May 9, 6:39 PM CST
Where
Hempstead County, Crossroads
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
33.730, -93.730

Trees were uprooted and a power pole was snapped at the intersection of Highway 73 and Highway 195 northwest of Hope.

Hail, Hempstead

When
May 9, 7:38 PM CST
Where
Hempstead County, 0.9 mi SE of Fulton
Measured
0.88 in hail
Reported by
Storm Chaser
Coordinates
33.610, -93.810

Hail, Nevada

When
May 9, 7:39 PM CST
Where
Nevada County, 1.38 mi N of Rosston
Measured
0.75 in hail
Reported by
Emergency Manager
Coordinates
33.600, -93.280

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2015Every state in 2015This day in weather historyWarnings in Arkansas, May 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 566692, 566693, 566694, 566695, 566696, 566697.